MAUDE Adverse Event Report: NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

NEUWAVE MEDICAL, INC. NEUWAVE PR PROBE 20CM 17GA; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number PR20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: was the portion of the probe completely removed from the patient without additional intervention? the probe tip was left in the patient and visualized in post procedure ct.A trocar was used to introduce the probe.Was not observed that the physician encountered resistance when placing the probe lateral force was not observed when introducing the probe.The physician did not experience any abnormal situations when placing the probe.No error message occurred during the ablation.The procedure was completed with the probe.The broken tip was observed after the probe was removed from the patient.No plans to remove the probe tip.Patient's current status is not known.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a bone ablation case a small portion of the pr20 ablation probe appeared to break off into the patient¿s bone which was visualized through ct.The procedure was completed using the probe previously mentioned.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: call home revealed no errors or issues.Temperatures were normal for the time and power used.The probe in question was returned to neuwave.The probe cannula was bent, and the tip was broken.There was also damage to the heat shrink and thermocouples.According to the additional information, a trocar was used to introduce the probe.The physician stated there was no lateral force used to position the probe.The root cause of the damage is unknown.Device history lot: lot ml19014071 was investigated (in process sn 3).Manufacture date: 3/7/19.Expiration date: 10/1/22.Probe sn 25's inner conductor was out of spec.Probe sn 5 had fep cover layer damaged.Rework was performed to resolve the issue.

Brand Name
NEUWAVE PR PROBE 20CM 17GA
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer (Section G)
NEUWAVE MEDICAL, INC.
3529 anderson st
madison 53704
Manufacturer Contact
kara ditty-bovard
3529 anderson st
madison, WI 53704
6107428552
MDR Report Key13654490
Report Number3008769756-2022-00009
Device Sequence Number5749709
Product Code NEY
UDI-Device Identifier00853719006418
UDI-Public00853719006418
Combination Product (Y/N)N
PMA/510(K) Number
K160936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPR20
Device Catalogue NumberPR20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown